Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having blockage in heart, episodes of vertigo, double vision. Taking ambien, neurontin. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My husband had a heart XXXXXXX done on March 4th. He had a 100% block in the LCA and another in the RCA. They placed the XXXXXXX in the LCA and stated that the block in the RCA had started to repair itself and that the flow was being directed around it by new;y formed capillaries. He was released back to work last week and over the last five days has been having episodes of vertigo, unstable gait and double vision, Each episode lasts about 20 mins and occurs 2-3 x per day. He is also taking Ambien and Neurontin at night and I read that this could also be a serious side effect from the Ambien. Do we need to be concerned about this as an immediate concern?
Posted Sat, 20 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

Side effect of the drugs is certainly the first consideration in most circumstances... The simple solution will be to stop it for a day or two and observe...they are not essential for the heart per se.

However, the description is highly suggestive of brain stem ischemia - reduced blood supply to lower parts of the brain. The same reasons that led to the narrowing of blood vessels to the heart - could also cause narrowing of blood vessels to the brain. A neurological consultation will be the best option - MRI and MRA (MRI Angiography of carotid and vertebral systems) is often necessary.

Discuss with your cardiologist - low output, alteration of rate or rhythm is not the cause.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor